MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383512
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Characters limit is exceeded at facility name: (b)(6).G.4.K183399; k243403.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that nexiva leaked at the septum."it was reported that leakage has occurred in the catheter septum during use.Puncture was performed to facilitate a contrast-enhanced ct scan.Backflow of blood was observed extending through the extension tube and slightly past the septum¿a phenomenon that should not, under normal circumstances, occur.Since the backflowing blood did not completely breach the septum or leak outward, the insertion procedure was continued, and the catheter was successfully placed.Following placement, as the backflowing blood still did not fully breach the septum or leak externally, the contrast-enhanced ct scan was carried out.The contrast-enhanced ct scan was completed without incident.However, after the scan was finished, when an iv line was connected to the catheter adapter and fluid infusion was initiated, the fluid leaked past the septum.".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint of a leak was confirmed, and the cause appeared to be manufacturing related.Six photographs and one 22ga nexiva device were provided for investigation.The septum was noted to be deformed within the catheter adapter, which created a leak path and allowed fluid to leak from the adapter.A review of the inspection records and quality and manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24691082
Report Number1710034-2026-00328
Device Sequence Number9771118
Product Code FOZ
UDI-Device Identifier00382903835126
UDI-Public(01)00382903835126(11)250529(17)280531(10)5148471
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383512
Device Lot Number5148471
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown